Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 81, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 2016, 3:58 AM CDT for Fulton County, Knox County, Illinois. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2016, 3:58 AM CDT (08:58 UTC)
- Expired
- Jun 22, 2016, 4:50 AM CDT
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Knox County, IL
The radar
The Lincoln radar (KILX), 95 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:33 AM CDT | TSTM WND DMG | Smithfield, IL | TREE DOWN ON RT. 95 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WUUS53 KILX 220858
SVRILX
ILC057-095-221000-
/O.NEW.KILX.SV.W.0081.160622T0858Z-160622T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
358 AM CDT WED JUN 22 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
FULTON COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 500 AM CDT
* AT 358 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GALESBURG TO 6 MILES SOUTH OF MONMOUTH...MOVING
SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GALESBURG...CANTON...LEWISTOWN...ABINGDON...KNOXVILLE...
FARMINGTON...CUBA...AVON...YATES CITY...ST. DAVID...FAIRVIEW...
LONDON MILLS...MAQUON...GILSON...EAST GALESBURG...DUNFERMLINE...
HENDERSON...SMITHFIELD...BRYANT AND NORRIS.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 43 AND 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4108 9043 4085 8999 4061 8999 4054 8991
4030 9013 4049 9045
TIME...MOT...LOC 0858Z 316DEG 32KT 4097 9045 4083 9062
HAIL...1.00IN
WIND...60MPH
$$
SHIMON3 follow-up statements
404
WWUS53 KILX 220920
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
420 AM CDT WED JUN 22 2016
ILC057-095-221000-
/O.CON.KILX.SV.W.0081.000000T0000Z-160622T1000Z/
KNOX-FULTON-
420 AM CDT WED JUN 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR SOUTHERN KNOX AND FULTON COUNTIES...
AT 420 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MAQUON TO NEAR AVON...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CANTON...LEWISTOWN...ABINGDON...FARMINGTON...CUBA...AVON...
YATES CITY...ST. DAVID... FAIRVIEW...LONDON MILLS...MAQUON...
GILSON...DUNFERMLINE...SMITHFIELD...BRYANT...NORRIS...
ST. AUGUSTINE...MARIETTA...ELLISVILLE AND FIATT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4090 9044 4085 8999 4061 8999 4054 8991
4030 9013 4049 9045
TIME...MOT...LOC 0920Z 316DEG 37KT 4078 9023 4064 9040
HAIL...<.75IN
WIND...60MPH
$$
SHIMON026
WWUS53 KILX 220934
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
434 AM CDT WED JUN 22 2016
ILC095-220944-
/O.CAN.KILX.SV.W.0081.000000T0000Z-160622T1000Z/
KNOX-
434 AM CDT WED JUN 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KNOX COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4068 9034 4068 8999 4061 8999 4054 8991
4030 9013 4043 9035
TIME...MOT...LOC 0934Z 317DEG 43KT 4064 9009 4049 9022
$$
ILC057-221000-
/O.CON.KILX.SV.W.0081.000000T0000Z-160622T1000Z/
FULTON-
434 AM CDT WED JUN 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR CENTRAL FULTON COUNTY...
AT 434 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FAIRVIEW TO CUBA...MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CANTON...LEWISTOWN...CUBA...ST. DAVID...FAIRVIEW...DUNFERMLINE...
SMITHFIELD...BRYANT...NORRIS...ELLISVILLE...FIATT...DUNCAN MILLS AND
LITTLE AMERICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4068 9034 4068 8999 4061 8999 4054 8991
4030 9013 4043 9035
TIME...MOT...LOC 0934Z 317DEG 43KT 4064 9009 4049 9022
HAIL...<.75IN
WIND...60MPH
$$
SHIMON661
WWUS53 KILX 220950
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
450 AM CDT WED JUN 22 2016
ILC057-220959-
/O.CAN.KILX.SV.W.0081.000000T0000Z-160622T1000Z/
FULTON-
450 AM CDT WED JUN 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE...THE WARNING
HAS BEEN CANCELLED. HOWEVER HEAVY RAIN AND GUSTY WINDS ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4068 9034 4068 8999 4061 8999 4054 8991
4030 9013 4043 9035
TIME...MOT...LOC 0947Z 316DEG 32KT 4055 8998 4040 9011
$$
SHIMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:41 AM CDT, 17 minutes earlier.
Area forecast discussion, Jun 22, 3:41 AM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 341 AM CDT WED JUN 22 2016 .SHORT TERM...(Today) ISSUED AT 341 AM CDT Wed Jun 22 2016 An axis of elevated instability extending into central IL from NW to SE out of Iowa will be the focus for heavy rainfall this morning. A 30-40kt low level jet will continue pushing high PW air up and over a stationary boundary situated farther south from Springfield to Mattoon. A flash flood watch seemed reasonable for the late night and early morning portion of today's storm chances, for our northern tier of counties. There are indications in the RAP that our line of storms will shift north into northern IL by late morning. HRRR output shows a secondary line of storms in the late morning and early afternoon period moving across the I-74 corridor. There is potential for some severe hail early this morning for our NW counties. Freezing levels at 14K feet require vigorous updrafts to create severe hail, but some isolated cells could keep that intensity as they push into Knox county through 6 am. Will monitor for possible warnings. As for the weather grids, will hit storms and heavy rain hard through mid morning, then will diminish storm chances from south to north into the afternoon, as the warm front redevelops across northern IL. The highest severe storm potential will reside north of I-74 as the next round of storms hit Illinois mainly this evening. Another concern today will be heat indices creeping above 100F southwest of a line from Canton to Lawrenceville. There should be ample sunshine in that area for high temps to climb into the low to mid 90s. When combined with dewpoints in the low 70s, heat index readings this afternoon will reach between 98 and 101F. Our heat advisory criteria is 105-114F, so have held off on issuing a headline for that today. Will cover the heat in the hazardous weather outlook and other social media to heighten awareness. && .LONG TERM...(Tonight through Tuesday) ISSUED AT 341 AM CDT Wed Jun 22 2016 The trend of the models in the shorter term have been to push the warm front further to the north tonight...so the low tracks further from ILX. Keeping the higher pops north of I-74 corridor before midnight tonight...with diminishing activity in the early morning hours. MaxT has quite the gradient across Central Illinois, with cooler temps in the north with more persistent cloudy skies. Concerned that the models are not handling the cloud cover well overall, there is a lot of room for error with warm air already in place over the region. Mid to upper 80s on Friday, quiet weather briefly for the end of the week before the next system starts to make its way into the Midwest with a low moving across the Great Lakes, dragging a boundary. Surface depiction is weak so far in the models...trying to create qpf under an expansive ridge. Boundary layer RH from prev activity will be getting tempered on Thursday and Friday with mixing, and a lot will be driven by mesoscale. Not a high confidence forecast for the weekend pops. Scattered shower and thunderstorm activity both Sat and Sun, with enough breaking up in the clouds to warm up the lower 90s. Far enough out in the forecast that the pops will remain low for now. Heat returns for the weekend again as WAA stays in place with southerly and westerly flow out of the ridging in the west. Early next week in the model blends is warm with diffuse lingering low pops. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1149 PM CDT Tue Jun 21 2016 Showers/storms should continue to gradually shift across the central Illinois terminal area overnight, with the precipitation lingering into Wednesday morning. Predominantly VFR conditions are anticipated, but some lower conditions are likely if a heavier thunderstorm impacts a local terminal. A break in the rainfall should occur by midday Wednesday, lingering into early afternoon. Additional storm redevelopment is likely, but significant uncertainties with respect to coverage and location preclude carrying more than a VCTS or VCSH mention at this time. && .ILX Watches/Warnings/Advisories... Flash Flood Watch until 10 AM CDT this morning for ILZ027>031- 037-038. && SHORT TERM...Shimon LONG TERM...HJS AVIATION...Bak
Hazardous weather outlook, Jun 21, 3:37 PM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 337 PM CDT TUE JUN 21 2016 ILZ027>031-036>038-221100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 337 PM CDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN ADVANCING WARM FRONT TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE LATE TONIGHT...MAINLY ALONG AND NORTHWEST OF CANTON TO BLOOMINGTON LINE. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO BE ONGOING DURING THE MORNING HOURS...WITH GUSTY WINDS AND HAIL POSSIBLE. AFTER THIS INITIAL ROUND OF CONVECTION...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL LIKELY DEVELOP BY LATE WEDNESDAY AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL...AND ISOLATED TORNADOES. EXACTLY WHERE THESE STORMS WILL FIRE REMAINS IN QUESTION...BUT CURRENT INDICATIONS SUGGEST IT WILL BE NORTH OF THE I-74 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT...MAINLY AFTER MIDNIGHT. ILZ043>046-055-057-221100- CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-PIATT-VERMILION- 337 PM CDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN ADVANCING WARM FRONT TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO BE ONGOING DURING THE MORNING HOURS...WITH GUSTY WINDS AND HAIL POSSIBLE. AFTER THIS INITIAL ROUND OF CONVECTION...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL LIKELY DEVELOP BY LATE WEDNESDAY AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL...AND ISOLATED TORNADOES. EXACTLY WHERE THESE STORMS WILL FIRE REMAINS IN QUESTION...BUT CURRENT INDICATIONS SUGGEST IT WILL BE NORTH OF THE I-74 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040>042-047>054-056-061>063-066>068-071>073-221100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM- JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN-MOULTRIE-RICHLAND- SANGAMON-SCHUYLER-SCOTT-SHELBY- 337 PM CDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS... SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN ADVANCING WARM FRONT TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO BE ONGOING DURING THE MORNING HOURS...WITH GUSTY WINDS AND HAIL POSSIBLE. SCATTERED THUNDERSTORMS MAY RE-DEVELOP LATE WEDNESDAY AFTERNOON AND EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL...HOWEVER THE MAIN FOCUS FOR WIDESPREAD SEVERE WEATHER WILL BE FURTHER NORTH...MAINLY NORTH OF THE I-74 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:46 AM CDT | Flash Flood Watch | ILX | Knox, McLean, Marshall, Peoria, Stark, Tazewell and 1 more | 6 hr |
| Jun 22, 5:01 AM CDT | Severe Thunderstorm Warning | ILX | Mason, Menard | 44 min |
| Jun 22, 5:38 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Mason, Menard and 1 more | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.